MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910040
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.Conclusion: the healthcare professional reported that during a cerebral coil embolization procedure of an unruptured aneurysm on the left internal carotid-posterior communicating artery (icpc), an approach was made from the right femoral artery with a 6fr axcelguide¿ guiding sheath(medikit co, ltd), and an approach to the left common carotid artery (cca).From there, a dd6 intermediate catheter (medikit co, ltd) was raised up to the petrous and a concomitant phenom¿ 17 microcatheter (medtronic) was delivered to the target lesion on the icpc.Embolization was initiated by placing a shoryu sr 4-10 balloon catheter (kaneka medix) on the neck.After the implantation of some competitor coils, the 1.00mm x 4.00cm galaxy g3 mini coil (glm910040 / 30392730) was chosen for additional embolization.The physician tried to introduce the complaint device into the microcatheter, but it was not able to be advanced further.The complaint coil was removed from the patient¿s body without having to remove the concomitant microcatheter, an attempt was made to ¿extrude¿ the coil from the introducer, however, it did not come out from the tip of the introducer.It was reported that there was continuous flush maintained through the microcatheter.The complaint device did not appear damage.The introducer was flushed and the tip of the introducer was firmly installed into the hub of the concomitant microcatheter and locked with the rotating hemostasis valve (rhv) during the device advancement.The complaint coil was replaced with another the 1.00mm x 4.00cm galaxy g3 mini coil (glm910040) and there was no problem with the replacement coil.The procedure resumed.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 1.00mm x 4.00cm galaxy g3 mini coil was received.Visual inspection was performed.It was noted that the core wire and the introducer were both in good condition.There were no evidence of damages observed on the device.Microscopic inspection was performed.Under magnification, it was observed that the embolic coil component was damaged inside the introducer.It is possible that this condition may have been the result of the advancement of the embolic coil inside the introducer and as a result, did not allow for the introduction of the complaint device into the hub of the concomitant microcatheter.Functional testing could not be performed due to the damaged condition of the embolic coil.The damage embolic coil cannot be advanced out nor retracted back in the introducer.The reported issue documented in the complaint was confirmed based on the observed condition of the embolic coil.However, the possible cause(s) and / or contributing factors of the observed damaged condition of the embolic coil were not conclusively determined.Additional information received indicated that there was no report that the device appeared damaged.A review of manufacturing documentation associated with this lot (30392730) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.If unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the resheathing tool approximately 1 in (2-3 cm).If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section above.Coil damaged is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as coil damage from occurring.The damaged condition observed on the embolic coil under magnification was not originally reported at the complaint initiation and may have been related to other factors; the exact cause cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 1.00mm x 4.00cm galaxy g3 mini coil left the manufacturing facility with the embolic coil in the damaged condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a cerebral coil embolization procedure of an unruptured aneurysm on the left internal carotid-posterior communicating artery (icpc), an approach was made from the right femoral artery with a 6fr axcelguide¿ guiding sheath(medikit co, ltd), and an approach to the left common carotid artery (cca).From there, a dd6 intermediate catheter (medikit co, ltd) was raised up to the petrous and a concomitant phenom¿ 17 microcatheter (medtronic) was delivered to the target lesion on the icpc.Embolization was initiated by placing a shoryu sr 4-10 balloon catheter (kaneka medix) on the neck.After the implantation of some competitor coils, the 1.00mm x 4.00cm galaxy g3 mini coil (glm910040 / 30392730) was chosen for additional embolization.The physician tried to introduce the complaint device into the microcatheter, but it was not able to be advanced further.The complaint coil was removed from the patient¿s body without having to remove the concomitant microcatheter, an attempt was made to ¿extrude¿ the coil from the introducer, however, it did not come out from the tip of the introducer.It was reported that there was continuous flush maintained through the microcatheter.The complaint device did not appear damage.The introducer was flushed and the tip of the introducer was firmly installed into the hub of the concomitant microcatheter and locked with the rotating hemostasis valve (rhv) during the device advancement.The complaint coil was replaced with another the 1.00mm x 4.00cm galaxy g3 mini coil (glm910040) and there was no problem with the replacement coil.The procedure resumed.There was no report of any patient adverse event or complication.The complaint devices were returned for evaluation and analysis.During the microscopic inspection of the 1.00mm x 4.00cm galaxy g3 mini coil, the embolic coil was observed damaged inside the introducer.Based on the product analysis on 09-mar-2022, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
GALAXY G3 MINI 1MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13713941
Report Number3008114965-2022-00181
Device Sequence Number5956988
Product Code KRD
UDI-Device Identifier10886704080251
UDI-Public10886704080251
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberGLM910040
Device Catalogue NumberGLM910040
Device Lot Number30392730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2022
Initial Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR AXCELGUIDE¿ GUIDING SHEATH(MEDIKIT CO, LTD); DD6 INTERMEDIATE CATHETER (MEDIKIT CO, LTD); PHENOM¿ 17 MICROCATHETER (MEDTRONIC); SHORYU SR 4-10 BALLOON CATHETER (KANEKA MEDIX)
Patient SexUnknown